Top answers from doctors based on your search:
Disclaimer

doxycycline sunlight reaction

A 65-year-old male asked:
Dr. Donald Colantino
61 years experience Internal Medicine
Photosensitive: Photosensitivity from Doxycycline should gradually clear after another week or so. Continue to avoid sun exposure until then.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 21-year-old female asked:
Dr. Philip Miller
A Verified Doctor answered
A US doctor answered Learn more
Must be seen: and evaluated. I suggest calling the prescribing physician ASAP- today!- Possible allergic reaction or photosensitivity.
A 42-year-old member asked:
Dr. Hunter Handsfield
53 years experience Infectious Disease
Probably none: Doxycycline can cause photosensitivity, i.e. increased susceptibility to sunburn. But usually it does not. Most people taking doxycycline do not need ... Read More
A 39-year-old member asked:
Dr. Jennifer Haley
23 years experience Dermatology
Yes: A small percentage of patients can develop a photo toxic reaction to the sun with severe burning and blistering to exposed areas, especially hands and ... Read More
A 20-year-old female asked:
Dr. Lori Semel
35 years experience Pediatrics
Yes: Sounds like you have a sensitivity to doxycycline/tetracycline. Request a change in antibiotics to make you feel more comfortable. :)
1
1 comment
A 54-year-old female asked:
Dr. Michael Fisher
32 years experience Dermatology
Allergic Reaction: Stop the Doxycycline and call your doctor. Many allergic reactions are mild, while others can be severe and life-threatening. They can be confined to ... Read More
A 24-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
57 years experience Allergy and Immunology
Sunburn: Some people taking drugs like doxycycline become photosensitized and gets burn easily with sun exposure.
A 30-year-old female asked:
Dr. Pavel Conovalciuc
23 years experience Family Medicine
It can: Incomplete antibiotic courses are known to cause resistance of bacteria to the antibiotic. Doxycycline is a bacteriostatic antibiotic, meaning that it ... Read More
A 39-year-old female asked:
Dr. Vahe Yetimyan
51 years experience General Practice
Not advisable.: Thera are other medications can be used instead. Check with your doctor.
1
1 thank
A 16-year-old female asked:
Dr. David Lortscher
13 years experience Dermatology
Ask your derm: Sounds like you have a complicated situation if you're on doxy (and presumably a couple topical creams). Some doctors prescribe prednisone for quick t ... Read More
1
1 comment
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month